MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC GREY HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC GREY HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARHPGR
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/13/2026.D4 batch #: x7033j.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the coating material of the housing flaking off.Based on prior investigations, the loose particles on the surface are likely aluminum oxide from the base material.This issue does not affect handpiece performance.It was connected to a generator, evaluated with a test instrument, and was found to be functional.Additionally, a photos was provided and they showed the visual blemish reported.The handpiece was disassembled to verify the condition of the internal components,.The moisture indicator was positive.The handpiece has a number of seals to prevent fluids from entering the housing."positive moisture indicator¿ describes a condition where water enters the handpiece cavity during the steam sterilization process.The primary path of ingress is the distal seal, this may be caused by a reduction of the compressive force on the distal seal.However, no definitive root cause could be drawn.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event.
 
Event or Problem Description
It was reported that during an unknown procedure the handpiece has rust on them.No harm to the patient.

Brand Name
HARMONIC GREY HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24598292
Report Number3005075853-2026-02002
Device Sequence Number15811067
Product Code LFL
UDI-Device Identifier20705036023422
UDI-Public(01)20705036023422
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K002906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARHPGR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown